Implantable Cardiac Defibrillator (cont.)
In this Article
How do abnormal heart rhythms decrease blood delivery by the heart?
Abnormal heart rhythms, either too slow or too fast, decrease the delivery of blood by the heart. Bradycardia is a condition in which the heart rate is too slow. Bradycardias can be due to diseases of the SA node or the conduction tissues of the heart. The slow-beating heart delivers an insufficient amount of blood to the body. Please see the Pacemaker article of MedicineNet.com for information regarding the causes and treatment of bradycardias.
Tachycardia is a condition in which the heart rate is too rapid. When the heart pumps too fast, the ventricles do not have enough time to fill their chambers with blood before the next contraction. Therefore, tachycardias can decrease the amount of blood delivered to he body. One of the effects of decreased blood delivery to the body is low blood pressure.
What is the cause of tachycardias?
Comment on this
Abnormally fast heart rates are called tachycardias. Tachycardias are caused by rapidly firing electrical signals arising from the walls of the atria or the ventricles. These rapidly firing signals override the signals generated by the SA node and cause the heart to beat too fast.
Tachycardias caused by electrical signals from the atria are called atrial tachycardias. Tachycardias caused by electrical signals from the ventricles are called ventricular tachycardias.
What are the symptoms of tachycardias?
Symptoms of tachycardias include:
Please see the Palpitations articleof MedicineNet.com for information on the symptoms, causes, and diagnosis of tachycardias.
Medically Reviewed by a Doctor on 1/31/2014
Viewers share their comments
Cardiology Question: How long did it take you to recover after your cardioverter defibrillator was implanted? Please share your experience.
Cardiology Question: Do you suffer from tachycardias? What happened that made you seek the doctor who diagnosed your problem?
Cardiology Question: Have outside electronics interfered with your implanted cardioverter defibrillator? Please explain what happened.